MAUDE Adverse Event Report: HISTOSONICS, INC EDISON; Focused ultrasound system for non-thermal, mechanical tissue ablation

HISTOSONICS, INC EDISON; Focused ultrasound system for non-thermal, mechanical tissue ablation
Catalog Number EDNTC1001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Angina (1710); Hemoptysis (1887); Myocardial Infarction (1969)
Date of Event 05/04/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No device malfunction was reported.
 
Event or Problem Description
A 70-year-old male patient with a history of stage iv squamous cell carcinoma of the tongue with lung and liver metastases received histotripsy treatment on (b)(6) 2025 as part of the boombox study.No device malfunctions or other noteworthy events occurred during the procedure.On (b)(6) 2025, the patient was admitted to hospital for hemoptysis and during hospitalization experienced chest pain the following day.Patient has a clinical history of coronary artery disease and received coronary artery bypass graft in 2003.On (b)(6), the patient had 2/4 patent grafts and received a new occluded saphenous vein graft to right coronary artery graft.Treatment included: heparin and dual antiplatelet therapy with aspirin and plavix.No additional intervention was required.On (b)(6), high-sensitivity troponin i (tnih) was 3,790 which indicated a cardiac event had occurred.The patient was discharged on (b)(6) and the patient was directed to follow up as outpatient.Due to the fact that the histotripsy treatment was on (b)(6) and the chest pain was a non-st-elevation myocardial infarction (nstemi) which occurred on (b)(6) (10 days later), the investigator determined it could possibly related to the histotripsy procedure, and therefore we are reporting this event out of an abundance of caution.

Brand Name
EDISON
Common Device Name
Focused ultrasound system for non-thermal, mechanical tissue ablation
Manufacturer (Section D)
HISTOSONICS, INC
16305 36th avenue n
suite 300
plymouth MN 55446
Manufacturer (Section G)
HISTOSONICS, INC
16305 36th avenue n
suite 300
plymouth MN 55446
Manufacturer Contact
leeanne swiridow
16305 36th avenue n
suite 300
plymouth, MN 55446
6123510361
MDR Report Key22204498
Report Number3027664504-2025-00012
Device Sequence Number6755365
Product Code QGM
UDI-Device Identifier00850006962006
UDI-Public00850006962006
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K233466
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberEDNTC1001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2025
Initial Report FDA Received Date06/13/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/26/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age70 YR
Patient SexMale